Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 68, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Aug 20, 2018, 8:44 PM EDT for Allen County, Indiana. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2018, 8:44 PM EDT (00:44 UTC)
- Expired
- Aug 21, 2018, 5:40 AM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spy Run Creek at Ft. Wayne Childrens Zoo (SPYI3). The gauge peaked at 12.18 ft at Aug 20, 2018, 10:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04182808, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
126 WGUS43 KIWX 210044 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Northern Indiana 844 PM EDT Mon Aug 20 2018 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Spy Run Creek at Spy Run affecting Allen County .Rises on Spy Run Creek at Spy Run has been caused by the recent heavy rainfall. Additional rain overnight will affect how quickly the water levels will drop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC003-210802- /O.NEW.KIWX.FL.W.0068.180821T0044Z-180821T0802Z/ /SPYI3.1.ER.180820T2318Z.180821T0100Z.180821T0202Z.NO/ 844 PM EDT Mon Aug 20 2018 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Spy Run Creek at Spy Run. * until late tonight. * At Monday evening the stage was 11.4 feet and rising. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 11.6 feet around 09 PM Monday August 20. The river will fall below flood stage around 10 PM Monday August 20. * At 12.0 feet...Roads nearest the creek flood and transfer of property to higher ground becomes necessary with evacuations possible. && LAT...LON $$
2 follow-up statements
769 WGUS43 KIWX 210240 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Northern Indiana 1040 PM EDT Mon Aug 20 2018 ...Flooding severity forecast to increase from Minor to Moderate for the following rivers in Indiana Spy Run Creek at Spy Run affecting Allen County .Runoff from heavy rainfall overnight will result in continued flooding at Spy Run Creek at Spy Run. If additional heavy rain falls overnight, renewed river rises are possible Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC003-211146- /O.EXT.KIWX.FL.W.0068.000000T0000Z-180821T1146Z/ /SPYI3.2.ER.180820T2318Z.180821T0300Z.180821T0546Z.NO/ 1040 PM EDT Mon Aug 20 2018 ...Observed flooding increased from Minor to Moderate severity... ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Spy Run Creek at Spy Run * until Tuesday morning. * At Monday night the stage was 12.2 feet and rising. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 12.2 feet around 11 PM Monday August 20. The river will fall below flood stage around 01 AM Tuesday August 21. * At 12.0 feet...Roads nearest the creek flood and transfer of property to higher ground becomes necessary with evacuations possible. * This crest compares to a previous crest of 12.3 feet which occurred on Apr 3 2014. && LAT...LON $$
993 WGUS83 KIWX 210940 FLSIWX Flood Statement National Weather Service Northern Indiana 540 AM EDT Tue Aug 21 2018 ...The Flood Warning is cancelled for the following rivers... Spy Run Creek at Spy Run affecting Allen County .Water levels have dropped below flood stage at Spy Run Creek at Spy Run. The flood warning has been cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC003-211010- /O.CAN.KIWX.FL.W.0068.000000T0000Z-180821T1146Z/ /SPYI3.2.ER.180820T2318Z.180821T0215Z.180821T0452Z.NO/ 540 AM EDT Tue Aug 21 2018 The Flood Warning is cancelled for The Spy Run Creek at Spy Run * At early Tuesday morning the stage was 9.0 feet and falling * Fell below flood stage at very early Tuesday morning. * Flood stage is 11.0 feet * Forecast...The river will continue to fall to 8.3 feet around Tuesday morning. $$ && LAT...LON
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Aug 20, 2:02 PM EDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 20, 2:02 PM EDT, 6 hours 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
202 PM EDT Mon Aug 20 2018
.SYNOPSIS...
Issued at 421 AM EDT Mon Aug 20 2018
An upper level disturbance will move across the area later today and
tonight. Showers and some storms will spread across the area through
this afternoon and persist through much of Tuesday. Rainfall amounts
will range from one to three inches. Drier, cooler and less humid
weather will follow on Wednesday. Highs will be in the 70s
Wednesday through Friday.
&&
.SHORT TERM...(Tonight and Tuesday)
Issued at 202 PM EDT Mon Aug 20 2018
Leading edge of warm advection wing now lifting into swrn zones this
hour and will overspread remainder of cwa through this evening. More
erstwhile development expected overnight ahead of sfc occlusion
timed with maximizing low level moisture flux and more spirited
forcing. Substantial warm cloud depth/pwat suggest some significant
rains likely of which may yield some runoff problems overnight
pending evolution/alignment of convective elements.
Otherwise system opens quickly late tonight and will accelerate ne
into ON. Lingering showers along low level trough axis will decay
through mid morning Tue east while new development follows in the
late morning/early aftn as upper trough axis pivots through.
&&
.LONG TERM...(Tuesday night through Sunday)
Issued at 202 PM EDT Mon Aug 20 2018
Slow clearing Tue night will accelerate on Wed as ridging sfc and
aloft build into the area. Very pleasant seasonably cool and dry
weather then through Fri.
Minor disturbance over the nrn Rockies this aftn will kickout
through the Dakotas late Thu and into swrn ON late Fri. Warm
advection push ahead of this system will bring a another chance for
rain Fri night/early Sat. Thereafter substantial height rises aloft
to ensue as mid level ridge builds into the OH valley with much
warmer temps expected next weekend and through much of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 130 PM EDT Mon Aug 20 2018
KIWX radar indicating line of showers with embedded thunder moving
into the area this afternoon. This is in association with warm front
lifting north that extends from low pressure center over Iowa.
Elevated instability ahead of the front along with better surface
based destabilization in warm sector behind warm front will allow
for thunder mention focused on this afternoon/evening. Showers
continue through the TAF period as system lifts northeast into the
great lakes region Tuesday. Will stay with MVFR cigs and
visibilities for now and monitor this evening and amend as needed.
Winds will veer through the period from southeast to westerly.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from Tuesday afternoon through Wednesday
evening for INZ003.
MI...Beach Hazards Statement from Tuesday afternoon through Wednesday
evening for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 2 PM Tuesday to 8 PM EDT Wednesday for
LMZ043-046.
&&
SYNOPSIS...Skipper/T
SHORT TERM...T
LONG TERM...T
AVIATION...Logsdon
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 20, 5:44 AM EDT, 15 hours before
Hazardous Weather Outlook National Weather Service Northern Indiana 544 AM EDT Mon Aug 20 2018 INZ004>009-012>018-020-022>027-032>034-MIZ078-079-081-OHZ001-002-004- 005-015-016-024-025-210945- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 544 AM EDT Mon Aug 20 2018 /444 AM CDT Mon Aug 20 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will become likely this afternoon into tonight. A strong storm with gusty winds and locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Tuesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-210945- La Porte-Berrien- 544 AM EDT Mon Aug 20 2018 /444 AM CDT Mon Aug 20 2018/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Showers and thunderstorms will become likely this afternoon into tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Beach Hazards Statement. This statement includes dangerous swimming conditions along the southeast shore of Lake Michigan Tuesday into Wednesday. Thunderstorms are possible Tuesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ080-210945- Branch- 544 AM EDT Mon Aug 20 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Flash Flood Watch. Showers and thunderstorms will become likely this afternoon into tonight. Severe storms are not expected, but a few storms may produce gusty winds. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Tuesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-210945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 544 AM EDT Mon Aug 20 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon into tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Tuesday. Severe storms are not expected. Hazardous conditions for small craft are expected Tuesday into Wednesday.
In the hours before
Special weather statement, Aug 20, 7:23 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Northern Indiana 723 PM EDT MON AUG 20 2018 INZ020-022-210000- Cass-White- 723 PM EDT MON AUG 20 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITE COUNTY... At 722 PM EDT, a strong thunderstorm was located 7 miles northeast of Monticello, moving northeast at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Monticello, Burnettsville, Headlee, Bell Center and Idaville. The National Weather Service and local Emergency Management will continue to closely monitor the situation. If you observe a funnel cloud, stay calm and seek shelter in a sturdy building until the funnel cloud has passed or dissipated. Please report any funnel cloud sightings to the Northern Indiana National Weather Service via Law Enforcement or Social Media. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4091 8668 4091 8654 4074 8656 4074 8675 TIME...MOT...LOC 2322Z 208DEG 16KT 4081 8665 Brown
Local storm report, Aug 20, 8:06 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
806 PM EDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 SE WALLEN 41.13N 85.12W
08/20/2018 M1.86 INCH ALLEN IN AMATEUR RADIO
THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR 30 MINUTES.
&&
MSLLocal storm report, Aug 20, 8:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 PM EDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 N ROYAL CENTER 40.87N 86.50W
08/20/2018 E0.88 INCH CASS IN PUBLIC
&&
MSLLocal storm report, Aug 20, 8:20 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 PM EDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 4 SW GRASS CREEK 40.91N 86.45W
08/20/2018 E1.00 INCH CASS IN PUBLIC
SOCIAL MEDIA REPORT FORWARDED FROM WSBT.
&&
MSLSpecial weather statement, Aug 20, 8:27 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Northern Indiana
827 PM EDT MON AUG 20 2018
INZ015-210100-
Fulton-
827 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON COUNTY...
At 827 PM EDT, a strong thunderstorm was located near Rochester,
moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rochester and Tiosa.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4117 8625 4117 8622 4111 8611 4100 8626
4107 8639
TIME...MOT...LOC 0027Z 227DEG 22KT 4106 8629
BrownSpecial weather statement, Aug 20, 8:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
844 PM EDT MON AUG 20 2018
INZ015-210115-
Fulton-
844 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON COUNTY...
At 844 PM EDT, a strong thunderstorm was located 8 miles southwest of
Rochester, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rochester, Fulton, Fletcher, Lake Manitou, Grass Creek and Marshtown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4109 8626 4104 8611 4100 8616 4100 8617
4098 8617 4091 8625 4091 8633 4095 8641
TIME...MOT...LOC 0044Z 221DEG 15KT 4098 8632
BrownThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:27 PM EDT | Special Weather Statement | IWX | Fulton | 33 min |
| Aug 20, 8:44 PM EDT | Special Weather Statement | IWX | Fulton | 31 min |
| Aug 20, 9:12 PM EDT | Special Weather Statement | IWX | Fulton | 33 min |
| Aug 20, 9:29 PM EDT | Special Weather Statement | IWX | Fulton | 31 min |
| Aug 20, 9:58 PM EDT | Areal Flood Advisory | IWX | Fulton, Kosciusko | 3 hr |
| Aug 21, 1:17 AM EDT | Areal Flood Advisory | IWX | LaPorte | 4 hr |
| Aug 21, 2:49 AM EDT | Areal Flood Advisory | IWX | Saint Joseph | 3 hr |
| Aug 21, 3:09 AM EDT | Special Weather Statement | IWX | Elkhart | 51 min |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.